MAUDE Adverse Event Report: Thoratec Switzerland GMBH CentriMag Blood Pump; Control, Pump Speed, Cardiopulmonary Bypass

Thoratec Switzerland GMBH CentriMag Blood Pump; Control, Pump Speed, Cardiopulmonary Bypass
Model Number 102953
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a motor failure on therapy.The centrimag pump was switched to backup motor and console.A "flow below minimum" alarm occurred while the patient's vital signs were deteriorating.Troubleshooting efforts included attempts to both increase and decrease the centrimag rpms; however, the 'flow below minimum' alarm continued to recur.Flow could not be achieved, and the reported flow decreased to 0.00 despite the centrimag continuing to run at approximately 2450 rpm.The pump was subsequently transferred to a backup motor and console.Following the exchange, flow did not immediately normalize; however, approximately two minutes later, flow returned after patient-focused interventions, including volume administration, repositioning, and sedation, were implemented.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.

Brand Name
CentriMag Blood Pump
Common Device Name
Control, Pump Speed, Cardiopulmonary Bypass
Manufacturer (Section D)
Thoratec Switzerland GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
Thoratec Switzerland GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50074190
Report Number3003306248-2026-00260
Device Sequence Number10216899
Product Code DWA
UDI-Device Identifier07640135140627
UDI-Public(01)07640135140627
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number102953
Device Catalogue Number102953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2026
Initial Report FDA Received Date07/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight6 LB